MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207916
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the screw broke during insertion.A backup device was available to complete the procedure without delay or patient impact.
 
Additional Manufacturer Narrative
Visual assessment of the screw confirmed the complaint of breakage.Approximately 4mm¿s of the distal threads have broken off.The broken piece/pieces were not returned for examination.The remaining screw was returned in two pieces.The screw has broken at the head and has split length wise.Dimensional assessment is prohibitive due to the screws condition.With the limited clinical details provided regarding site preparation and patient bone quality a root cause cannot be determined.A review of the device history record was performed which confirmed no inconsistencies.

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6841465
Report Number1219602-2017-01077
Device Sequence Number60246
Product Code MAI
UDI-Device Identifier03596010000897
UDI-Public(01)03596010000897(17)210617(10)50606836
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Model Number7207916
Device Catalogue Number7207916
Device Lot Number50606836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR